Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 240, NWS Cleveland, OH

November 6, 20054 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Nov 6, 2005, 4:52 AM EST for 4 counties in Ohio. It was in force for 68 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 6, 2005, 4:52 AM EST (09:52 UTC)
Expired
Nov 6, 2005, 6:00 AM EST
In force
68 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 107 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 6, 5:30 AM ESTTSTM WND DMG7 Se Carey, OHSEVERAL BARN ROOFS BLOWN OFF AROUND LOVELL.
Nov 6, 5:30 AM ESTTSTM WND DMGGibsonburg, OHLARGE LIMB DOWN ON HOUSE AND BLOCKING ROAD.
Nov 6, 5:30 AM ESTTSTM WND DMGTiffin, OHA FEW LARGE LIMBS DOWN.
Nov 6, 5:30 AM ESTTSTM WND DMGWoodville, OHTREE LIMB AND POWERLINE DOWN ON HOUSE.
Nov 6, 5:45 AM ESTTSTM WND DMGPort Clinton, OHTREE DOWN ON TRAILER IN PORTAGE TOWNSHIP.TWO TREES DOWN IN CATAWBA TOWNSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 6, 3:30 AM ESTTornado WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 060953
SVRCLE
OHC123-143-147-175-061100-
/O.NEW.KCLE.SV.W.0240.051106T0952Z-051106T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
452 AM EST SUN NOV 6 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN NORTHWEST OHIO
  SANDUSKY COUNTY IN NORTHWEST OHIO
  SENECA COUNTY IN NORTHWEST OHIO
  WYANDOT COUNTY IN NORTHWEST OHIO

* UNTIL 600 AM EST

* AT 447 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF GENOA TO
  21 MILES SOUTHWEST OF NEW RIEGEL...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE WOODVILLE...TIFFIN...SYCAMORE...PORT
  CLINTON...OAK HARBOR...GREEN SPRINGS...GIBSONBURG...FREMONT...
  FOSTORIA...ELMORE AND CLYDE.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS GUSTS TO 63 MPH 
AT TOLEDO EXPRESS AIRPORT.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4102 8341 4162 8341 4162 8327 4159 8309
      4152 8295 4154 8284 4154 8284 4150 8287
      4149 8296 4146 8299 4142 8290 4088 8316
      4078 8348 4091 8351

$$

KIELTYKA
1 follow-up statement
000 
WWUS51 KCLE 061039
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
538 AM EST SUN NOV 6 2005

OHC123-143-147-175-061100-
/O.CON.KCLE.SV.W.0240.000000T0000Z-051106T1100Z/
WYANDOT OH-SENECA OH-SANDUSKY OH-OTTAWA OH-
538 AM EST SUN NOV 6 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 AM EST FOR
OTTAWA...SANDUSKY...SENECA AND WYANDOT COUNTIES...

AT 534 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS IN 
EXCESS OF 58 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 19 MILES NORTH OF CLAY CENTER TO NEW RIEGEL...AND MOVING 
NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURGOON...
  ROCKY RIDGE...
  LINDSEY...
  BETTSVILLE...
  TIFFIN...
  OAK HARBOR...
  STONY PRAIRIE...

LAT...LON 4102 8341 4162 8341 4162 8327 4159 8309
      4152 8295 4154 8284 4154 8284 4150 8287
      4149 8296 4146 8299 4142 8290 4088 8316
      4078 8348 4091 8351

$$
KUBINA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 4:05 AM EST, 47 minutes earlier.

Area forecast discussion, Nov 6, 4:05 AM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
405 AM EST SUN NOV 6 2005

.SHORT TERM(TODAY-MONDAY)...
FORECAST ON TRACK...NO CHANGES TO WARNINGS OR ADVISORIES EXCEPT TO
MOVE HANCOCK TO HIGH WIND WARNING. WARNING COULD BE EXTENDED IN THE
EASTERN AREAS LATER TODAY AS STRONG WINDS WILL START THERE LATER.

&&

LONG TERM (TUESDAY-SATURDAY)...
START OUT THE EXTDD WITH A FAIRLY FLAT SWLY FLOW ALOFT  TENDING TWD
MORE AMPLIFIED FLOW MID WEEK AS TROF MOVS INTO THE CNTRL U.S.. MODEL
DIFR WITH GFS MUCH MORE AMPLIFIED THAN ENS FCST AND ECWMF. FOLLOWING
HPC GUID WENT WITH MORE AMPLIFIED SOLN BUT NEARLY AS MUCH AS OPN
GFS. THIS SHOULD BRING THE TROF THRU THE AREA BY FRI. CDFNT WILL
MOVE THRU ON WED WITH WAVE PSBL ALG FNT THU KEEPING SOME SHWRS IN
OVER THE ERN AREAS. THIS FOLLOWED BY HIGH PRESSURE AND FAIR WEATHER
FOR THU AND FRIDAY. STILL TEMPS NEAR OR ABV NORMAL.

&&

.AVIATION(06Z-06Z)...
LOW PRESSURE TRACKING NORTHEAST THROUGH ILLINOIS AT THIS TIME AND IS
EXPECTED TO CONTINUE ITS TRACK TO THE CENTRAL GREAT LAKES BY 12Z.
CEILINGS CONTINUE TO REMAIN VFR EXCEPT FOR IMMEDIATELY AHEAD OF AND
BEHIND FRONT. PUSHED PRECIP BACK A BIT TO AROUND AND AFTER 12Z
BEGINNING IN WESTERN AREAS...THEN PROGRESSING EAST. NOT EXPECTING
HEAVIER SHOWERS OR TSRA UNTIL 10-14Z FROM CLE WEST AND THEN 14-18Z
FROM CLE EAST TO ERI. LOOKS LIKE FROPA WILL BE A FEW HOURS LATER
THAN PREVIOUS THINKING WITH WESTERN AREAS SEEING FROPA AROUND
10-12Z...CLE-MFD 12-16Z...AND YNG-ERI BETWEEN 16-20Z. 850MB WINDS
CONTINUE TO INDICATE RANGING BETWEEN 50-60KT THROUGH MUCH OF THE DAY
AFTER FROPA...REASONABLE TO HAVE WINDS GUSTING AT LEAST 30KT ESP
WITH FROPA...THEN CONTINUING THROUGH AFTERNOON WITH WINDS
DIMINISHING TOWARDS END OF FCST PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...HIGH WIND WARNING FOR N OHIO OHZ003-006>014-017>023-089
FROM 7 AM SUNDAY TO 7 PM SUNDAY.
WIND ADVISORY FOR REMAINDER OF N OHIO OHZ027>033-036>038-047 FROM 7
AM SUNDAY TO 7 PM SUNDAY.
GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY.
STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY.
.PA...HIGH WIND WARNING FOR NORTHWEST PA PAZ001-002-003 FROM 7AM
SUNDAY TO 7 PM SUNDAY.
GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY.
STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY.

&&

SHORT TERM UPDATE...KOSARIK
SHORT TERM...KIELTYKA
LONG TERM...WCR
AVIATION...ABE
Hazardous weather outlook, Nov 6, 4:21 AM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
421 AM EST SUN NOV 6 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
421 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
SOME OF THE THUNDERSTORMS MAINLY THIS MORNING WILL BE SEVERE WITH
DAMAGING WINDS THE MAIN THREAT. A HIGH WIND WARNING IS IN EFFECT
FOR THE NORTH AREAS WITH A WIND ADVISORY ELSEWHERE TODAY. THE HIGH
WIND WARNING AND WIND ADVISORY IS BECAUSE OF A COLD FRONT AND
STRONG LOW PRESSURE THAT WILL SWEEP THROUGH THE AREA. TREES AND
POWER LINES COULD COME DOWN IN THE WARNING AREA WITH MAINLY LIMBS
AND JUST A FEW TREES AND POWER LINES IN THE ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.

LEZ142>149-162>169-070930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
421 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT
GALE AND OR STORM WARNINGS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.

In the hours before

Local storm report, Nov 6, 4:47 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
447 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 AM     TSTM WND GST     TOLEDO                  41.66N 83.58W
11/06/2005  59 MPH           LUCAS              OH   TRAINED SPOTTER

            AT LATHOB AND BANCROFT ON THE WESTSIDE OF TOLEDO.

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:46 PM ESTMarine Weather StatementCLE32 hr
Nov 5, 9:40 PM ESTWind AdvisoryCLEAshland, Crawford, Hancock, Holmes, Knox, Mahoning and 6 more21 hr
Nov 6, 4:25 AM ESTSevere Thunderstorm WarningCLEHancock, Lucas, Wood67 min
Nov 6, 4:46 AM ESTSpecial Marine WarningCLE119 min
Nov 6, 5:28 AM ESTSevere Thunderstorm WarningCLEErie, Huron62 min
Nov 6, 5:43 AM ESTSevere Thunderstorm WarningCLEMarion47 min
Nov 6, 5:49 AM ESTSpecial Marine WarningCLE116 min
Nov 6, 6:02 AM ESTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot43 min
Nov 6, 6:19 AM ESTSevere Thunderstorm WarningCLERichland41 min
Nov 6, 6:28 AM ESTSevere Thunderstorm WarningCLEHuron47 min
Nov 6, 9:08 AM ESTSevere Thunderstorm WarningCLEHuron, Lorain52 min
Nov 6, 9:38 AM ESTSevere Thunderstorm WarningCLECuyahoga67 min
Nov 6, 9:43 AM ESTSevere Thunderstorm WarningCLEAshland, Medina47 min
Nov 6, 10:35 AM ESTSevere Thunderstorm WarningCLEGeauga, Lake40 min
Nov 6, 11:04 AM ESTSevere Thunderstorm WarningCLEAshtabula41 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.